Texas, 2010

Hail in Texas, June 1, 2010

June 1, 2010 · NWS AMA · 2 events in 2 counties and zones

A severe thunderstorm produced large hail during the evening hours across the south central Texas Panhandle. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A severe thunderstorm produced large hail during the evening hours across the south central Texas Panhandle. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 1, 5:53 PM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 1, 5:53 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
653 PM CDT TUE JUN 1 2010

.AVIATION...
KEPT MENTION OF TSTMS OUT OF THE TAF FCST FOR EARLY IN THE CYCLE BUT
DID INCLUDE CB REMARKS TOWARDS END OF THE FCST PERIOD AS CONFIDENCE
IS HIGHER IN THE PSBLTY. OTHERWISE...WEAK COLD FRONT TO SLIDE SEWD
ACROSS ALL SITES LATE TNGT AND EARLY WED MORNING. THE PROXIMITY OF
THIS BOUNDARY MAY HELP INITIATE TSTMS LATER WED AFTERNOON...WHICH IS
HINTED AT IN THIS FCST.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 350 PM CDT TUE JUN 1 2010/

DISCUSSION...
A SURFACE DISTURBANCE WILL MOVE NORTHEAST OUT OF NM AND INTO THE
SOUTH CENTRAL AND EASTERN PORTIONS OF THE TEXAS PANHANDLE TONIGHT.
THIS DISTURBANCE WILL BE MOVING INTO POTENTIALLY UNSTABLE ENVIRONMENT
THIS EVENING AND COULD RESULT IN SOME STRONG THUNDERSTORMS. ON
WEDNESDAY...THE MID LEVEL FLOW WILL SHIFT TO THE NORTHWEST. ANOTHER
DISTURBANCE WILL RIDE THIS FLOW OVER THE PANHANDLES LATE WEDNESDAY
NIGHT AND WILL GIVE US ANOTHER ROUND OF THUNDERSTORM CHANCES.

BEYOND THE MIDWEEK...A LARGE RIDGE BUILDS OVER THE PANHANDLES AND
MARKS A WARMING TREND WHICH COULD PUT THE AREA NEAR THE 100 DEGREES.
I KEPT THE HIGHS FOR NEXT WEEKEND BELOW 3 DIGITS AS PREVIOUS SHIFTS
SINCE THE RIDGE APPEARS TO BE OUT OF POSITION FOR EXTREMELY WARM
CONDITIONS. THIS DEVELOPMENT WILL NEED TO BE WATCHED BY LATER SHIFTS.

NO MAJOR CHANGES WERE MADE TO THE FORECAST. SOME POPS WERE BUMPED
UPWARD IN THE NORTHEAST FOR WEDNESDAY.

FIRE WEATHER...
ALTHOUGH VERY WARM AND DRY CONDITIONS CAN BE ANTICIPATED BY NEXT
WEEKEND...WINDS ARE EXPECTED TO WEAKEN IN GENERAL UNDER THE BUILDING
RIDGE. NO MAJOR FIRE WEATHER CONCERNS ARE ANTICIPATED AT THIS TIME.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Jun 1, 2:30 PM CST, 4 hours 56 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT TUE JUN 1 2010

OKZ001>003-TXZ001>020-021100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
330 PM CDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS ARE POSSIBLE ACROSS THE PANHANDLES THROUGH TONIGHT.
SOME OF THE STORMS CAN BECOME STRONG WITH AN ISOLATED THREAT OF
SOME STORMS BECOMING SEVERE. THE MAIN THREATS WITH ANY OF THE
STRONGER STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

IN ADDITION...BREEZY SOUTHERLY WINDS WILL REQUIRE BOATERS TO
EXERCISE CAUTION ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. SOME STORMS
HAVE THE POTENTIAL TO BECOME SEVERE...ESPECIALLY IN THE EASTERN
TEXAS PANHANDLE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE
PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE
PANHANDLES SHOULD CONTINUE TO MONITOR THE FORECAST AND BE READY FOR
POSSIBLE SPOTTER ACTIVATION THROUGH TONIGHT.

CLK

The radar

The Amarillo radar (KAMA), 35 km away, was scanning. The volume nearest the first event began at 01:26 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Armstrong

When
June 1, 7:26 PM CST to 7:27 PM CST
Where
Armstrong County, 0.89 mi SE of Claude
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
35.110, -101.360

Hail, Carson

When
June 1, 7:53 PM CST to 7:54 PM CST
Where
Carson County, 7.34 mi W of Groom
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.200, -101.230

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234878, 234879.